# SDR CA981006028

- Difficulty date: September 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 170B
- Engine: Cont C1452
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pin
- Part number: SA530830
- Condition: Worn
- Location: Nr 4 Cylinder
- Part time: 270 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING MAINT TO CORRECT A ROUGH RUNNING ENGINE, OIL SCREEN CHECK INDICATED METAL CONTAMINATION.  OIL CHANGE INITIATED, METAL CONTAMINATION CONFIRMED.  INVEST FOUND CONTAMINATION CAME FROM COMPLETE FAILURE OF 2 PISTON PIN PLUGS AND EXCESSIVE WEAR OF REMAINING PLUGS.   SUBMITTER SUGGESTED ROUGH RUNNING CAUSED BY SCORING IN NR 4 CYL BARREL WHICH WAS CAUSED BY PISTON PIN RUBBING DIRECTLY ON BARREL DUE TO FAILED PIN PLUG.  CRANKSHAFT DISMANTLED, CLEANED, INSPECTED, AND SENT FOR ULTRANSONIC INSP.  CRANKSHAFT JOURNALS AND RUNOUTS, CONNECTING RODS INSP FOR ALIGNMENT AND TWIST, ROD BUSHINGS FOUND WITHIN LIMITS.  DUE TO EXTENT OF CONTAMINATION, PISTONS, BEARINGS, PISTON PINS, AND ONE CYL WERE REPLACED.
